Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 19, 2016, 3:44 AM CDT for Hardeman County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 3:44 AM CDT (08:44 UTC)
- Expired
- Jun 19, 2016, 4:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
985 WWUS84 KOUN 190844 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 AM CDT SUN JUN 19 2016 TXZ083-084-190915- HARDEMAN TX-FOARD TX- 344 AM CDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND NORTHEASTERN FOARD COUNTIES UNTIL 415 AM CDT... AT 342 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF QUANAH...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3411 9990 3428 9980 3419 9954 3398 9965 TIME...MOT...LOC 0842Z 296DEG 17KT 3417 9977 $$ ..SPEG.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:36 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 3:36 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 336 AM CDT SUN JUN 19 2016 .DISCUSSION... Heat cont to be main concern, with an occassional chance for isolated showers and thunderstorms. Weak shear axis, which has aided in convection the last 24hrs or so, will cont to move southwest across western Oklahoma into west Texas today. Best chance for any precip will be across far southwest Oklahoma into western north Texas today. However, models cont to indicate at least some chance for isolated activity just about anywhere this aftn. Will therefore keep a mention across entire area for today. After today, will show a mainly dry and hot forecast for several days as upper ridge builds east into the Central and Southern Plains. Unlike yesterday's model runs, which kept a dominate ridge, todays model runs weaken or retrgrade the ridge slightly by late week. This allows a weak suface front to slide south into the area and a return of rain chances to parts of the area. So have either kept or expanded rain chances beginning Thursday night into the weekend, with best chance across northern half of Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 92 71 / 20 0 0 0 Hobart OK 92 71 93 70 / 20 0 0 0 Wichita Falls TX 93 71 93 71 / 30 0 10 0 Gage OK 93 69 93 68 / 20 0 0 0 Ponca City OK 94 71 95 72 / 20 0 0 0 Durant OK 91 71 91 73 / 20 0 20 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jun 18, 9:15 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SAT JUN 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. MOST OF THE STORMS THROUGH MIDNIGHT WILL OCCUR ACROSS CENTRAL OKLAHOMA...WITH THE OVERALL CHANCES FOR STORMS SHIFTING TO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS AFTER MIDNIGHT. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. HOWEVER...AN ISOLATED STORMS OR TWO COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... TEMPERATURES BY THE MIDDLE AND LATTER PART OF THE WEEK WILL ONCE AGAIN RISE INTO THE MIDDLE AND UPPER 90S AND LOWER 100S ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. HEAT INDICES WILL APPROACH 105 DEGREES ACROSS PARTS OF THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 18, 11:46 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT SAT JUN 18 2016
OKZ021-022-034-035-190515-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
1146 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL
1215 AM CDT...
AT 1144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SENTINEL...MOVING WEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3521 9916 3503 9912 3499 9938 3502 9944
3514 9946 3518 9942
TIME...MOT...LOC 0444Z 79DEG 10KT 3511 9924
MADSpecial weather statement, Jun 19, 12:24 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT SUN JUN 19 2016
OKZ033-036-TXZ083-190600-
HARMON OK-JACKSON OK-HARDEMAN TX-
1224 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...WEST CENTRAL
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 100 AM CDT...
AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD...MOVING
SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3475 9983 3467 9963 3436 9975 3446 10000
3454 10000
TIME...MOT...LOC 0522Z 25DEG 18KT 3465 9978
..SPEG.Special weather statement, Jun 19, 12:56 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN JUN 19 2016
OKZ033-034-190630-
HARMON OK-GREER OK-
1256 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON AND SOUTH CENTRAL
GREER COUNTIES UNTIL 130 AM CDT...
AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MANGUM...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3495 9971 3484 9954 3473 9962 3472 9967
3465 9967 3460 9970 3477 9996
TIME...MOT...LOC 0555Z 38DEG 12KT 3484 9968
..SPEG.Special weather statement, Jun 19, 12:57 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT SUN JUN 19 2016
TXZ083-190630-
HARDEMAN TX-
1257 AM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEMAN COUNTY UNTIL 130
AM CDT...
AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3437 10000 3447 9986 3436 9969 3413 9983
3423 10000
TIME...MOT...LOC 0555Z 34DEG 11KT 3438 9984
..SPEG.Special weather statement, Jun 19, 1:48 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 148 AM CDT SUN JUN 19 2016 TXZ083-190715- HARDEMAN TX- 148 AM CDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEMAN COUNTY UNTIL 215 AM CDT... AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF KIRKLAND...MOVING WEST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3451 10000 3449 9987 3431 9988 3430 10000 TIME...MOT...LOC 0646Z 94DEG 17KT 3441 9997 ..SPEG.
Special weather statement, Jun 19, 3:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 AM CDT SUN JUN 19 2016 TXZ083-084-190915- HARDEMAN TX-FOARD TX- 344 AM CDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND NORTHEASTERN FOARD COUNTIES UNTIL 415 AM CDT... AT 342 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF QUANAH...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3411 9990 3428 9980 3419 9954 3398 9965 TIME...MOT...LOC 0842Z 296DEG 17KT 3417 9977 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 45 min |
| Jun 18, 7:06 PM CDT | Special Weather Statement | OUN | Murray | 24 min |
| Jun 18, 7:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Jun 18, 7:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 18, 7:41 PM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jun 18, 7:42 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Jun 18, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 37 min |
| Jun 18, 8:04 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jun 18, 8:06 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jun 18, 8:11 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Jun 18, 8:29 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
| Jun 18, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 12 min |
| Jun 18, 8:54 PM CDT | Special Weather Statement | OUN | Okfuskee | 36 min |
| Jun 18, 9:31 PM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 18, 9:59 PM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Jun 18, 10:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jun 18, 10:37 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 113 min |
| Jun 18, 11:14 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Jun 18, 11:46 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Jun 19, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 43 min |
| Jun 19, 12:24 AM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | OUN | Harmon | 34 min |
| Jun 19, 2:14 AM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 19, 2:46 AM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 19, 5:19 AM CDT | Areal Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 19, 12:57 AM CDT | Special Weather Statement | OUN | Hardeman | 33 min |
| Jun 19, 1:48 AM CDT | Special Weather Statement | OUN | Hardeman | 27 min |
| Jun 19, 3:03 AM CDT | Flash Flood Warning | OUN | Hardeman | 2 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.